Beta-lactam antibiotic-induced pseudoporphyria.

Published

Journal Article

A case of beta-lactam antibiotic-induced pseudoporphyria is presented. A 24-year-old African American woman with systemic lupus erythematosus and end-stage renal disease on hemodialysis developed tense bullae on her forehead and cheeks after exposure to ampicillin-sulbactam and cefepime. Histologically, the lesions were similar to porphyria cutanea tarda, but without the associated porphyrin abnormalities. The lesions resolved spontaneously on cessation of the antibiotics.

Full Text

Duke Authors

Cited Authors

  • Phung, TL; Pipkin, CA; Tahan, SR; Chiu, DS

Published Date

  • August 2004

Published In

Volume / Issue

  • 51 / 2 Suppl

Start / End Page

  • S80 - S82

PubMed ID

  • 15280819

Pubmed Central ID

  • 15280819

Electronic International Standard Serial Number (EISSN)

  • 1097-6787

International Standard Serial Number (ISSN)

  • 0190-9622

Digital Object Identifier (DOI)

  • 10.1016/j.jaad.2003.08.023

Language

  • eng